Alert archive / Tennessee / Flash Flood Watches in 2017
Flash Flood Watch 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood watch at Jun 22, 2017, 2:09 PM CDT for 19 counties in Tennessee. It took effect at Jun 23, 2017, 10:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2017, 2:09 PM CDT (19:09 UTC)
- In effect from
- Jun 23, 2017, 10:00 AM CDT
- Expired
- Jun 23, 2017, 3:47 PM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- None
Counties Cheatham County, TN, Clay County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Macon County, TN, Montgomery County, TN, Perry County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WGUS64 KOHX 221909 FFAOHX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Nashville TN 209 PM CDT Thu Jun 22 2017 ...Flash Flooding Possible on Friday... .Remnants of Tropical Storm Cindy will move through the mid state on Friday, and bring additional rainfall on top of amounts received today. Highest amounts look to be north of I-40 and west of I-65, but with plenty of moisture and a strong surface low moving in Friday, heavy rainfall could impact most of the area with the potential for flash flooding across Middle Tennessee. In addition, rainfall across the area may lead to rises on area rivers and lakes this weekend. TNZ005>010-023>031-056-057-059-062-231200- /O.NEW.KOHX.FF.A.0005.170623T1500Z-170624T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Williamson-Rutherford- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Linden, Lobelville, Centerville, Franklin, Brentwood, Murfreesboro, Smyrna, and La Vergne 209 PM CDT Thu Jun 22 2017 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... The National Weather Service in Nashville has issued a * Flash Flood Watch for a portion of Middle Tennessee, including the following areas, Cheatham, Clay, Davidson, Dickson, Hickman, Houston, Humphreys, Jackson, Macon, Montgomery, Perry, Robertson, Rutherford, Smith, Stewart, Sumner, Trousdale, Williamson, and Wilson. * From Friday morning through Saturday morning. * Heavy rainfall from the remnants of Tropical Storm Cindy on Friday will create the potential for flash flooding. * Additional rainfall amounts of 1 to 3 inches, with locally higher amounts, are possible on Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
2 follow-up statements
510 WGUS64 KOHX 230759 FFAOHX Flood Watch National Weather Service Nashville TN 259 AM CDT Fri Jun 23 2017 ...Flash Flooding Possible Friday and Friday Night... .Remnants of Tropical Storm Cindy will move through the mid state Friday and Friday evening, bringing additional rainfall on top of amounts received yesterday and last night. Highest amounts will occur in areas northwest of Nashville, but with plenty of moisture and a strong surface low moving in Friday, heavy rainfall could impact most of the area with the potential for flash flooding. Rainfall across the area may also lead to rises on rivers and lakes this weekend. TNZ005>010-023>031-056-057-059-062-232100- /O.CON.KOHX.FF.A.0005.170623T1500Z-170624T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Williamson-Rutherford- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Linden, Lobelville, Centerville, Franklin, Brentwood, Murfreesboro, Smyrna, and La Vergne 259 AM CDT Fri Jun 23 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH SATURDAY MORNING... The Flash Flood Watch continues for * A portion of Middle Tennessee, including the following areas, Cheatham, Clay, Davidson, Dickson, Hickman, Houston, Humphreys, Jackson, Macon, Montgomery, Perry, Robertson, Rutherford, Smith, Stewart, Sumner, Trousdale, Williamson, and Wilson. * From 10 AM CDT this morning through Saturday morning * Heavy rainfall from the remnants of Tropical Storm Cindy will increase the potential for flash flooding Friday and Friday night * Additional rainfall amounts of 1.5 to 2.5 inches, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Rose
273 WGUS64 KOHX 232047 FFAOHX Flood Watch National Weather Service Nashville TN 347 PM CDT Fri Jun 23 2017 ...Flash Flood Watch Has Been Cancelled... .Potentially heavier rainfall from the remnants of Tropical Depression Cindy have moved east of the watch area. Thus the flash flood watch has been cancelled. TNZ005>010-023>031-056-057-059-062-232200- /O.CAN.KOHX.FF.A.0005.000000T0000Z-170624T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Perry- Hickman-Williamson-Rutherford- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Linden, Lobelville, Centerville, Franklin, Brentwood, Murfreesboro, Smyrna, and La Vergne 347 PM CDT Fri Jun 23 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of Middle Tennessee has been cancelled. Potentially heavier rainfall from the remnants of Tropical Depression Cindy have moved east of the watch area. Thus the flash flood watch has been cancelled. $$ 31
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Jun 22, 1:17 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 22, 1:17 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Nashville TN 117 PM CDT Thu Jun 22 2017 .DISCUSSION... Updated suite of forecast products to remove morning wording from the zone forecast product. Tweaked hrly temp, dewpoint, and wind speed/direction grids. Updated grids to match current regional radar mosiac trends along with consensus of short range model runs. With some breaks in cloud coverage noted to southwest of mid state, will continue with forecasted high temps values for this afternoon. Remainder of forecast continues to be on track. && .DISCUSSION... Per current regional radar and consensus short range model trends, updated suite of forecast products to mention numerous shwrs/iso tstms across wrn half of mid state thru mid afternoon hrs, with a transition to sct shwrs/iso tstms across this region mid afternoon hrs onward. Mainly numerous shwrs/iso tstms possible mid afternoon hrs for locations to this areas east. Tweaked hrly temp, dewpoint, and wind speed/direction grids. With some breaks in rainfall coverage possible this afternoon, will continue with forecasted high values. Will update suite of forecast products once again after the morning hrs end to remove morning wording from the zone forecast product. Remainder of forecast continues to be on track. && .AVIATION... 18Z TAF DISCUSSION. Several amendments possible thru 23/18Z per unsettled weather conditions across mid state associated with current/expected track of Tropical Depression Cindy. Although iso tstms possible thru 23/00Z, terminal impacts expected to be minimal and thus not mentioned. Generally break in shwrs/tstms 23/00Z-23/09Z. A more significant round of shwrs/tstms associated with Cindy track 23/09Z-23/18Z. Fluctuations between MVFR to IFR ceilings and MVFR vsbys thru 23/18Z. Southeast to southerly sfc gusts to 20kts. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......31 AVIATION........31
Hazardous weather outlook, Jun 22, 9:28 AM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Nashville TN 928 AM CDT Thu Jun 22 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-231000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 928 AM CDT Thu Jun 22 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight The remnants of Tropical Storm Cindy are expected to produce rainfall amounts across Middle Tennessee beginning today. Flooding impacts today and tonight are expected to be minimal, and restricted mainly to ponding of water on roads during heavy downpours. In addition, there is a marginal risk of severe storms across the entire mid state, with damaging straight line winds the primary threat. However, it is important to remember that tropical systems like this are known to produce weak, short-lived tornadoes also. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The more significant rainfall amounts associated with Tropical Storm Cindy will intensify on Friday and Friday night as the storm center moves directly across Middle Tennessee. Two day rainfall amounts will average 2 to 4 inches, with most of this occurring Friday and Friday evening. There is also a marginal to slight risk of severe storms, with damaging straight line winds once again the primary threat. However, it is once again also important to remember that tropical systems like this are known to produce weak, short-lived tornadoes. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today through Friday Night. Localized heavy rainfall amounts reports also appreciated. Spotter Thunderstorm Reporting Criteria Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
Nearby
Flash Flood Watches in Tennessee, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.